Oct 11, 1999
I have been HIV+ for almost 6 years and the past 3 years I have been on a few different drug cocktails to control the HIV infection. I am confused because of the state of my immune system. Ever since I have been taking the drug cocktails my viral load has always been undetectable but my t-cells normally do not go any higher than about 225 - with fluctuations as high as 300 and as low as 150 or so. Just like the many others who are on the cocktails I have good days and bad days as far as energy level and feeling toxic and so forth and for the most part up until March of this year have been pretty energetic and had a regular workout routine at the gym without any testosterone supplements or anything and I had an eager appetite. However, since March of this year I have lost 20 lbs. (I have not been to the gym) and now I find my appetite is almost non-existent and could care less about eating most of the time. My energy level is low with bouts of fatigue and malaise. Last week my test results indicated that my t-cell count was 225, viral load is not detectable (<13 copies/ML) and all my other panels were perfect except for my cholesterol which was little high (I'm taking Lipitor for that). So why do I feel so darn tired all the time, no appetite, losing weight and just plain don't want to do anything? My testosterone level is on the high end. So I am really confused. My doctor has put me on short term disability so that I can focus on getting myself together and get this problem solved. Any suggestions as to how I can combat my symptoms? Oh, I also have terrible diarrhea from the Viracept as well which the doctor suggests taking Immodium to control - have not tried that yet but will start soon. Thanks.
Response from Dr. Dieterich
Dear Confused, Sounds like you are depressed. However, the dirrhea needs to be treated ASAP, you are probably not absorbing much food. Take the imodium and ask your MD about Ultrase, a pancreatic supplement that can help Viracept diarrhea. If it doesn't work, think about changing the Viracept. Douglas T. Dieterich, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If I Have High White Blood Cell Count Does That Mean I Have Hiv?
- Hiv Test Reading Nonactive And Nonreactive
- Can There Be A Mistake In My Hiv Test?
- Hiv Symptoms In Pregnant Women
- Sharp Pains Due To Neuropathy
- Is It Difficult For A Man To Contract Hiv From A Woman Through Normal Vaginal Intercourse?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.